Hello! I feel I should give a little background info first.
My bottom right wisdom came in last month was causing a lot of pain. I went to the doctor (dentist was closed) and she told me I had an infection and I needed to get these removed ASAP. She gave me a prescription for clindamycin. I took this 4 times a day for 7 days. After the second day (10 pills in) I started to have weird side effects, such as problems swallowing and notice some discoloration on my tongue. I went back to the doctor and she told me I had Oral Thrush and was given a prescription nystatin and needed probiotics. I did this and everything cleared up.
Fast forward two weeks:
I got all four wisdom teeth removed. I was given a prescription of azithromycin and a methylprednisolone pack. I also was informed to rinse my mouth out with warm salt water. On the last day of the antibiotic (day 5) I noticed a weird taste and that same discoloration on my tongue. I'm also taking ortho tri cyclen (birth control) and I have been on it for almost 7 years.
I have about half of the nystatin and the probiotics (yogurt) left. I'm currently taking these again. I was informed by my mom I used to get Oral Thrush when I was younger since I was always on strong antibiotics, I'm allergic to all the "typical ones".
After this long amount of information here is my question(s) (finally, sorry):
- I know strong antibiotics/corticosteroids/birth control can cause Oral Thrush but is it this common to get it back to back?
- Should I be worried I am getting Oral Thrush? I haven't had this since I was a child and I've been on several different antibiotics in the past few years.
- I'm a healthy 24 year grad student, I do not have diabetes and I eat relatively healthy; what other recommendations do you have for me?
- Also, the dentist is not in today, should I give him a call on Monday?
- How long does this wisdom tooth pain stay around?
Its a common side effect of stronger antibiotics so I wouldn't worry too much about it being a cause of some problem with your immune system unable to fight off an infection. If you get oral thrush and there isn't a good reason to get it (such as medication side effects) I would recommend seeing your doctor at that point
In terms of recommendations, if it is oral thrush, a course of nystatin and probiotics should help remedy it again
You should give them a call on Monday. They probably will tell you the same thing I did but since they know your particular case better, they may provide some more advice/insight
Wisdom teeth pain can vary. Depends on how difficult it was to remove them. I personally got mine out and 3 of the 4 healed up within a week in regards to pain but I had one that was a bit irritated once in a while for about 6 weeks. That one was moving sideways so it was the more difficult one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.